| | Vertigo/Scopolamine/Chiropractic
Brief history: I had a diagnosis of vertigo in June & have been on Transderm Scop (scopolamine) patches ever since (because withdrawal from the patch is just as bad as having vertigo). And because my doctors (plural) all said to keep using them and did not seem to take my complaints about withdrawal seriously.
So it's Friday and I'm on my last Scop patch which came off in the shower but I fished it out afterwards and put it back on because my prescription still hasn't been refilled. I left work just before noon to go to a chiropractic appointment, and Thank God I mentioned the vertigo issue to my chiropractor! I was already having the first symptoms of Scop withdrawal and/or vertigo (the symptoms are identical, so impossible to tell which is which). So he told me to sit back down and he adjusted my atlas, and then he had an employee laser around my ears while I moved my head according to her instructions.
I felt better immediately and was able to go back to work and finish the day. I started feeling just a wee bit sick and took 2 meclizine before heading home. Made it home okay (still no nausea or dizziness, just a buzzed feeling in my head), then vomited as soon as I parked the car. Went in and went right to bed. Woke up at 11:00 PM, took two more meclizine, and went back to bed. Woke up at 5:00 AM and went to work.
I can hardly believe it - but I was able to work a whole 10-hr shift today! No scopolamine. Not even any meclizine. I still have the patch on, and will probably leave it on another day or two, but it's well past its prime by now, even without the dousing it got in the drain basket. I still have the buzzed feeling in my head, but still no dizziness or nausea! My chiropractor is my hero!
And for those of you with the vertigo problem caused by the little crystals in your ears: he also said he has this cool helmet thing you put on your head and it it guides you through the Epley maneuver.
When my scopolamine refill finally comes through, I'll be calling the pharmacy back to say "no, thanks."